View Full Version : Just started Propecia...........again!!!

06-29-2011, 05:16 PM
Ok....where do I begin. Im a 31-year old male. I started noticing some thinning in the crown when I was 26 years old. I went to a derm and he prescribed propecia. I started taking it and was on it for 18 months. I didnt map out my progress but there is no doubt that my insecurity about my hair went completely away. You could see that the hair was fuller along the back and there was no sign of hairloss back there. However, I started to have an allergic reaction around the 19 month period. My family Dr. thought I may have touched poison ivy because I explained to him I was doing some yard work and may've come in contact with it. To make a long story short, after 2 months on prednisone and no resolution to my hives, my Dr said to stop taking the propecia. I noticed within a week after stopping it, that the hives went away. I decided to test it a month later and when I took propecia pill, I started to get itchy and noticed redness behind my arms. I had to stop taking it but at that time I had a full, healthy, thick head of hair. After two years of being off of it, I have noticed (the past couple months) a quick progression of my hairloss. The crown has gotten much worse and I have diffused thinning along the top. I decided to go to another Derm who suggested trying the propecia again and see what happens. I figured what the hell. I started taking it two months ago and no issues whatsoever. I also am doing the combo approach with the 5% rogaine foam. HERE IS MY QUESTION: I have noticed considerable shedding and am freakin out. This did not happen the first time I took propecia years ago. Could this be the rogaine? I have been on Rogaine for 5 months now and the propecia for two (also doing the lasercomb with the hairmax). I have made a promise to myself that I refuse to lose it (will get a hair transplant if necessary). I was curious if I should be worried and WHAT ARE SOME OF YOUR PERSONAL EXPERIENCES WITH PROPECIA or ROGAINE? Im tired of reading stuff on-line that is sometimes very biased from bloggers promoting the drug. Thanks for any help.

06-30-2011, 05:29 AM
As in the Pink Floyd song..........IS ANYBODY OUT THERE?

06-30-2011, 10:22 AM
The key points you raise are that you have now introduced rogaine and laser therapy. Both may prompt. As alarming as this may seem, conventional wisdom is that this indicates they are starting to work positively. I would continue to follow your regime and monitor progress. Generally, it is best to evaluate one before adding another. I'm a little bit hypocritical as I added the lasercomb and propecia around the same time after using minoxidil for well over ten years. People talk about the big three (Propecia, Minoxidil and Nizoral) but I feel that laser therapy is also worth a shot. I'm on the exact regime as you mate. It works for me and I hope it does for you. Stick it out and I'm sure good things will happen!